MAUDE Adverse Event Report: HOLOGIC INCORPORATED APTIMA, SWAB SPECIMEN COLLECTION KIT

HOLOGIC INCORPORATED APTIMA, SWAB SPECIMEN COLLECTION KIT
Model Number MULTITEST SWAB COLLECTION KIT,APTIMA,IVD
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Initial/final: on (b)(6) 21, hologic was made aware of a medical device report (mdr) # 0800220000-2021-8055 filed with the cdrh/fda division of microbiology devices.The report purports that aptima multitest swab collection kits (part number [pn]: asy-08848) from lot number (ln) 289723 contained empty specimen collection tubes due to loose caps.It later relayed to hologic that the reporting lab rejected some lab samples that arrived without the expected liquid in the swab medium tubes.Hologic reviewed the manufacturing record of the affected lot and did not find any nonconformance related to the issue.Hologic also inspected the retention of the affected kit and no empty tubes or signs of leakage were found.Further investigation could not be conducted because no further information, photos and the actual bottles were not returned by the customer.No similar complaints were found for the reported lot.There are control/mitigations in place to prevent reporting false results: the instrument will invalidate any sample that does have the required volume.No incorrect results were reported to hologic as a result of this issue.It was relayed to hologic that the samples were rejected when they arrived at the lab without the expected liquid in the collection tubes.The pn: asy-08848 package insert (pn: aw-14413-001, rev.010) indicates that a transport tube containing "specimen transport medium (stm), 2.9ml" is included in the kit.Precautions and specimen collection instructions indicate to use a new collection kit if contents of the tube are spilled during collection.Additionally, respective package inserts for assays indicate to inspect sample tubes for low volume before loading into the rack.The results from these assays should be used in conjunction with clinical information available for the patient, as well as the patient's medical history.
 
Additional Manufacturer Narrative
Correction was made to the "date of this report".Initial/final report had the incorrect date of september 22, 2021.Correction was made to reflect the correct date of september 24, 2021.
 
Event or Problem Description
Initial/final: on 09/07/21, hologic was made aware of a medical device report (mdr) # 0800220000-2021- 8055 filed with the cdrh/fda division of microbiology devices.The report purports that aptima multitest swab collection kits (part number [pn]: asy-08848) from lot number (ln) 289723 contained empty specimen collection tubes due to loose caps.It later relayed to hologic that the reporting lab rejected some lab samples that arrived without the expected liquid in the swab medium tubes.Hologic reviewed the manufacturing record of the affected lot and did not find any nonconformance related to the issue.Hologic also inspected the retention of the affected kit and no empty tubes or signs of leakage were found.Further investigation could not be conducted because no further information, photos and the actual bottles were not returned by the customer.No similar complaints were found for the reported lot.There are control/mitigations in place to prevent reporting false results: the instrument will invalidate any sample that does have the required volume.No incorrect results were reported to hologic as a result of this issue.It was relayed to hologic that the samples were rejected when they arrived at the lab without the expected liquid in the collection tubes.The pn: asy-08848 package insert (pn: aw-14413-001, rev.010) indicates that a transport tube containing "specimen transport medium (stm), 2.9ml" is included in the kit.Precautions and specimen collection instructions indicate to use a new collection kit if contents of the tube are spilled during collection.Additionally, respective package inserts for assays indicate to inspect sample tubes for low volume before loading into the rack.The results from these assays should be used in conjunction with clinical information available for the patient, as well as the patient's medical history.

Brand Name
APTIMA, SWAB SPECIMEN COLLECTION KIT
Common Device Name
APTIMA, SWAB SPECIMEN COLLECTION KIT
Manufacturer (Section D)
HOLOGIC INCORPORATED
10210 genetic center drive
san diego CA 92121
MDR Report Key12530382
Report Number2024800-2021-00008
Device Sequence Number924210
Product Code JTW
UDI-Device Identifier25420045510187
UDI-Public25420045510187
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K032554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberMULTITEST SWAB COLLECTION KIT,APTIMA,IVD
Device Catalogue NumberPRD-03546
Device Lot Number289723
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date09/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;